ePrints@IIScePrints@IISc Home | About | Browse | Latest Additions | Advanced Search | Contact | Help

Bargmann invariant and the geometry of the Guoy effect

Simon, R and Mukunda, N (1993) Bargmann invariant and the geometry of the Guoy effect. In: Physical Review Letters, 70 (7). pp. 880-883.


Download (934kB)


We bring out the connection between Berry's geometric phase and a gauge invariant expression introduced by Bargmann. We exploit this relationship to show that the Güoy effect, which referes to the phase jump experienced by a focused beam as it crosses the caustic, is the geometric phase associated with the underlying Lobachevskian hyperbolic geometry.

Item Type: Journal Article
Publication: Physical Review Letters
Publisher: American Physical Society
Additional Information: The copyright of this article belongs to American Physical Society.
Department/Centre: Division of Physical & Mathematical Sciences > Centre for Theoretical Studies (Ceased to exist at the end of 2003)
Date Deposited: 31 Aug 2004
Last Modified: 19 Sep 2010 04:13
URI: http://eprints.iisc.ac.in/id/eprint/957

Actions (login required)

View Item View Item